An adaptive averaging binomial method for option valuation

Kyoung Sook Moon, Hongjoong Kim

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We introduce efficient accurate binomial methods for option pricing. The standard binomial approximation converges to continuous Black-Scholes values with the saw-tooth pattern in the error as the number of time steps increases. When we introduce local averages of payoffs at expiry, the saw-tooth pattern in the error has been reduced and the approximation becomes reliable. Furthermore, we employ adaptive meshes around non-smooth regions for efficiency. Numerical experiments illustrate that the proposed method gives more accurate values with less computational work compared to other methods.

Original languageEnglish
Pages (from-to)511-515
Number of pages5
JournalOperations Research Letters
Volume41
Issue number5
DOIs
Publication statusPublished - 2013 Jul 23

    Fingerprint

Keywords

  • Adaptive methods
  • Binomial methods
  • Local averaging
  • Option pricing

ASJC Scopus subject areas

  • Management Science and Operations Research
  • Applied Mathematics
  • Industrial and Manufacturing Engineering
  • Software

Cite this